Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- $25,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 30, 5:22 PM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 30, 5:22 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
622 PM CDT TUE SEP 30 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
GIVEN LATEST TRENDS OF SD SFC LOW...SVR THREAT OVER THE NRN CWA FOR
THIS AFTN/EVENING LOOKING LESS LIKELY THAT PREVIOUSLY THOUGHT. AT
PRESENT SFC LOW WAS CENTERED OVER WRN SD WITH MOISTURE FEED RUNNING
UP THE MO VLY REGION INTO THE SYSTEM. THE RAP HAS BEEN CONSISTENT THE
LAST SEVERAL RUNS TAKING THE POTENT UPPER LVL VORT MAX/SFC
REFLECTION TRIPLE POINT IN A MORE NORTHERLY TRACK.
HOWEVER...CANNOT TOTALLY DISCOUNT SOME TSTM ACTIVITY DEVELOPING
LATER ON...THUS WILL HAVE TO AT LEAST MAINTAIN SMALL POPS DURING
THE OVERNIGHT HOURS.
MOVING ON...NEXT SEVERAL DAYS PCPN CHANCES WILL REVOLVE AROUND NEXT
COLD FRONT DROPPING INTO THE CNTRL PLAINS. BOTH NAM/GFS IN GENERAL
AGREEMENT SFC BNDRY WILL STRETCH FROM THE UPPER MIDWEST ERN CO...AND
SHOULD BE STAGNANT THRU THE DAY DUE TO PARALLEL FLOW ALOFT. BY WED
NIGHT THOUGH...A SHORTWAVE TROF EXITING THE CNTRL ROCKIES WILL ACT
TO HELP DISPLACE THE SFC FRONT EWD...AND IS PROGGED TO EXTEND FROM
THE WRN GREAT LAKES REGION TO ERN OK BY THUR AFTN. AT THIS POINT
FEEL THE ARW/NMM BEST REFLECTS ANTICIPATED PROGRESSION OF PCPN
ACTIVITY DURING THIS TIME...THUS HAVE GEARED POPS ACCORDINGLY.
AS FOR SVR POTENTIAL WED AFTN...STOUT INSTABILITY WILL BE ON HAND.
HOWEVER...BOTH NAM/GFS SEEM TO FAVOR SVR TSTM DEVELOPMENT MAINLY
SOUTH OF THE CWA WHERE EFFECTIVE SHEAR WILL BE MOST PREVALENT.
NEVERTHELESS...THERE IS STILL AT LEAST A SMALL CHANCE AREAS SOUTH OF
I-80 COULD SEE STRONG/NEAR SVR STORMS.
IN REGARDS TO RAINFALL...GIVEN SLOW NATURE OF PASSING BNDRY
COUPLED WITH PROLONGED VERTICAL ASCENT...IT IS QUITE PROBABLE A
FEW LOCATION ALONG AND SOUTH OF I-80 WILL EXPERIENCE HEFTY
RAINFALL AMOUNTS BY EVENTS END THURSDAY AFTN.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
NO SIGNIFICANT CHANGES NEEDED IN THE EXTENDED PDS AS BOTH GFS/ECM
MAINTAIN DRY CONDITIONS THRU THE WEEKEND AND INTO EARLY NEXT WEEK.
WITH UPSTREAM RIDGE AMPLIFYING OVER THE WRN CONUS...EXPECT
INCREASING THKNS TO BUILD IN FROM THE WEST THUS ALLOWING FOR A
RATHER NICE FALL TYPE CONDITIONS NEXT WEEKEND AND INTO EARLY NEXT
WEEK.
&&
.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 618 PM CDT TUE SEP 30 2014
PRECIP IS LIKELY DONE AT KOFK UNTIL VERY LATE IN THE PERIOD WHEN
SHOWERS MIGHT MOVE BACK IN. SHOWERS AND THUNDERSTORMS WILL AFFECT
KOMA/KLNK FOR THE NEXT COUPLE OF HOURS...BUT THEN ADDITIONAL
ACTIVITY MOVING OUT OF NORTHEASTERN KANSAS OVERNIGHT. VFR
CONDITIONS INITIALLY...BUT BECOMING MVFR AND EVENTUALLY IFR
ESPECIALLY AT KLNK/KOMA. WILL PROBABLY TRANSITION BACK TO VFR LATE
TOMORROW MORNING. WHILE THERE COULD BE ADDITIONAL THUNDERSTORMS AT
KOMA/KLNK LATE WEDNESDAY AFTERNOON...TOO FAR OUT TO PREDICT WITH
ANY CERTAINTY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALD
Hazardous weather outlook, Sep 30, 8:21 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
921 PM CDT TUE SEP 30 2014
NEZ011-012-016>018-030-031-011630-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
921 PM CDT TUE SEP 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY.
IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053-
065-011630-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
921 PM CDT TUE SEP 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
SOUTHEAST NEBRASKA AND WESTERN IOWA TONIGHT AND EARLY WEDNESDAY
MORNING. WIDESPREAD SEVERE STORMS ARE NOT REALLY EXPECTED...ALTHOUGH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME AREAS.
ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND
EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE
STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80.
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED
WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP.
NEZ066>068-078-088>093-011630-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
921 PM CDT TUE SEP 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.
.DAY ONE...TONIGHT AND WEDNESDAY
NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHEAST
NEBRASKA TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE
STORMS ARE NOT REALLY EXPECTED...ALTHOUGH HEAVY RAINFALL WILL BE
POSSIBLE IN MANY AREAS WITH MINOR FLOODING POSSIBLE. A FLASH
FLOOD WATCH IS IN EFFECT THROUGH 6 AM.
ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND
EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE
STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80.
LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED
WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP.
DEWALD
In the hours before
Local storm report, Sep 30, 4:58 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN 5 SW WILBER 40.43N 97.03W
09/30/2014 M2.90 INCH SALINE NE EMERGENCY MNGR
RAINFALL AMOUNTS FROM 1.19 TO 2.9 INCHES ACROSS THE
COUNTY.
&&
VDEWALDLocal storm report, Sep 30, 5:25 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
625 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M2.75 INCH LANCASTER NE CO-OP OBSERVER
&&
VDEWALDLocal storm report, Sep 30, 7:41 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
841 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HEAVY RAIN 1 NE WESTERN 40.40N 97.19W
09/30/2014 M4.01 INCH SALINE NE EMERGENCY MNGR
&&
VDEWALDLocal storm report, Sep 30, 9:14 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN WILBER 40.48N 96.96W
09/30/2014 M3.79 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 5 SW WILBER 40.43N 97.03W
09/30/2014 M4.10 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 3 NE WESTERN 40.42N 97.16W
09/30/2014 M4.62 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN SWANTON 40.38N 97.08W
09/30/2014 M3.68 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN BEATRICE 40.27N 96.75W
09/30/2014 M2.42 INCH GAGE NE AWOS
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M2.50 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 9:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN S LINCOLN 40.82N 96.69W
09/30/2014 M3.30 INCH LANCASTER NE PUBLIC
SOUTH LINCOLN.
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M3.00 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 10:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M3.90 INCH LANCASTER NE PUBLIC
AT 70TH AND A.
&&
VDEWALDFlash Flood, Lancaster
- When
- September 30, 10:30 PM CST to 11:59 PM CST
- Where
- Lancaster County, 2.3 mi SSE of Raymond to 0.98 mi WSW of Arrow Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.918, -96.759
Various spotters, media outlets, and the general public reported flash flooding across the Lincoln metro area. The area received between 4 to 7 inches of rainfall and this led to the flash flooding. The flooding caused several streets and highways in the Lincoln area to be closed.
Flash Flood, Saline
- When
- September 30, 10:30 PM CST to 11:59 PM CST
- Where
- Saline County, 8.77 mi SSW of Dorchester to 8.8 mi S of Dorchester
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.527, -97.160
Emergency management and spotters reported flash flooding across Saline County. The area received between 4 to 7 inches of rainfall and this led to the flash flooding. The flooding caused several streets and highways to be closed, including Nebraska Highway 15 near the Dorchester.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Kansas, September 30, 2014$1.1 million · 1 in hail · 2 events
- High Wind in Wyoming, September 30, 201450 kt wind · 5 events
- Hail and Damaging Wind in Kansas, September 30, 20142.5 in hail · 3 events
- Dense Fog in Virginia, September 30, 20141 event
- Damaging Wind in Washington, September 30, 2014$2,000 · 53 kt wind · 1 event
- Tornado in South Dakota, September 30, 2014EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544538, 544539.